CSN Login
Members Online: 11

You are here

Dehydration Question

Pumakitty's picture
Posts: 652
Joined: Mar 2010

My dad is not scheduled to start treatment until Tuesday, however yesterday and today is has not been feeling very good. He claims that he is dizzy and his legs feel weak and hurt. I asked him how much water is he drinking and he told me one bottle a day, plus a couple small cups of tea. Do you think that this could be dehydration or something more serious is going on. His PET scan three weeks ago was clear other then the cancer on the tongue and one node. Please give me your opinion.

MarineE5's picture
Posts: 870
Joined: Dec 2005


The simply reply to your question is YES. Dehydration plays havic on our bodies in many ways. Being light headed is one of the things that happens to us. Forgetting things, loss of energy, constapation can be a result of not enough fluids taken in.

With that said, I was told by my Radiation Oncologist that we need to take in 64 ozs of fluid each day. Some suggest to drink 8 glasses of 8ozs of water daily. I don't always drink that much, but pretty close. Down side is more trips to the bathroom.

My Best to Both of You and Everyone Here

Landranger25's picture
Posts: 208
Joined: Nov 2009

I would agree. Probably just dehydration. Might as well get in the habit now of always having a "drink" nearby. Stay as htdrated as possible and what I think is even more imprtant, keeping the use of your swallowing muscles through your treatment. Once the rads start, and chemo as well, our desire to eat and drink all but disappears. Sipping the water, and through the PEG as backup, take in as much water as possible. Good luck.


Skiffin16's picture
Posts: 8286
Joined: Sep 2009

You need to get him into the mine set of staying hydrated now, before he even starts treatment. Once he starts he definitely needs to drink more water than he can imagine. Probably on the neighborhood of at least a half gallon a day, and that's probably minimum.

I got slightly dehydrated after my second round of chemo. I was miserable. The worse I felt, the more I wanted to sleep, the more I slept, the worse I felt.


Posts: 88
Joined: Aug 2009

I was told to look at the color of my urine. The darker it is, like tea colored, means I'm getting dehydrated. It is a simple self check that seems to be true. My docs may have told me that and are still having a laugh.


Subscribe to Comments for "Dehydration Question"